Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Procerin and loss of libido - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
User :   hi
Doctor :   hi
Doctor :   DR
Doctor :   how can i help you ?
User :   i have been taking precerin for 4 mths and my libido has totally been shot down...
User :   sorry procerin, i think i have not reacted to saw palmetto
Doctor :   ok
Doctor :   How long have u been on this treatment ?
Doctor :   ok for 4 months
User :   4 mths ....but stopped in november 2010 , started procerin in june 2010....before taking it had never had any problems
Doctor :   and how is the treatment helped in your hair issues ?
User :   unfortunately no, did not notice any regroth, nearly 2 mths have gone , noticed no improvement
Doctor :   and how long have you noticed the drop in your libido ?
User :   have taken avena sativa, for 1 mth and horney goat weed 1 mth , no change
User :   noticed it aroud the same time of starting procerin, but was not troubled- thought this sometimes happens
User :   stopped procerin nearly 2 mths ago, but no change in libido
Doctor :   There isn't enough information on horny goat weed to safely recommend it for erectile dysfunction or libido issues
Doctor :   i would recommend to stop all herbal medications that you are taking
User :   ok, have 1 mth supply of avena sativa....shall i stop that as well
Doctor :   and since you have already stoped procerin, your libido should be normalised by now
User :   no it has not
Doctor :   yes , u need to stop it too
Doctor :   can you explain me your symptoms of libido loss in detail ?
Doctor :   are u having loss of erections or weaker erections ?
Doctor :   Are u there ?
User :   Cannot maintain erections, they are very week, cannot have sex, masturbation is real difficult now- let alone sex
Doctor :   how about your interest in having sex?
Doctor :   do u ant to have sex? but find it difficult to do so ?
User :   defintely that has been june this before procerin , i was so different lol
Doctor :   **want ?
User :   i want to have sex...mentally but it is very difficult
Doctor :   have you ever used medications like viagra before ?
User :   yeah, i did ...last mth
User :   did not help much
Doctor :   libido, is the loss of interest in sex completely, its a different issue, in case you want to have sex and find difficulty so
Doctor :   this is called erectile dysfunction
User :   i have lost interest in sex
Doctor :   Since even viagra is not helping you, you may be having a organic cause of ED
Doctor :   I WOULD recommend you to get some tests done, including doppler studies of the pelvic blood vessels, (done via ultrasound), nocturnal penile tumescence test,
Doctor :   and a few blood tests including S testosterone, FSH, LH, estrogen
User :   ok
User :   do you think this iis from saw p? too muych of a coincidence....on the net i have read som many accounts of saw p causing problems
Doctor :   most herbal medications can have diferent effects in most individuals
Doctor :   but since your problem is long standing , saw palmetto would not be the only reason here
Doctor :   is stopping it for a few weeks can reverse the condition, then it may be the culprit
Doctor :   Are u there ?
User :   yeah
User :   yep
User :   yeah
Doctor :   ok
User :   just too much of a coincidence that libido shot down the moment i start saw p
Doctor :   Saw P is considered to be affecting sexual hormones too
Doctor :   so concurrent use of both saw P and procerin for your hair issues could have caused the current issues with libido and ED
Doctor :   may i know are u still taking Saw p ?
User :   no , only used Procerin , not saw on its own
Doctor :   OK
User :   yeah, i am using revivogen as a topical solution on scalp
User :   it has sap,
Doctor :   Ok
User :   shall i stop that ?
Doctor :   yes
User :   ok, i realy do not want to go to dr for obvious reasons!
Doctor :   have you taken all these medications with consultation with your doctor
Doctor :   i understand your inhibition to see a doctor
User :   no , these were over the counter
Doctor :   but taking these OTC medications without supervision may have side effects
Doctor :   did u at least reseach about these medications before taking them ?
User :   first time this has happened...
User :   yeah i did , i chose procerin and not propecia to avoid this...
Doctor :   ok
Doctor :   may i know your age ?
User :   37
Doctor :   and do u have any medical disorders ?
User :   none
Doctor :   ok
Doctor :   do u have any family history of baldness ?
User :   yeah, dad
Doctor :   ok
Doctor :   medications like DHT inhibitors have a lot of side effects in many individuals
Doctor :   DHT inhibtors are present in medications like procerin too
User :   yeah, i have realized- cannot beieve how easy it is to get saw p has really messed me up
Doctor :   currently , you can be helped by getting the above tests suggested by me ,
Doctor :   these tests will help to know what the exact cause is
User :   thanks, is it recoverable?
Doctor :   yes absolutely
Doctor :   just get the tests done
Doctor :   if the issue is due to low testosterone levels
User :   thanks
Doctor :   then u may need testosterone patches
Doctor :   this may helpto solve all your issues
User :   what permanently?
Doctor :   no
User :   ok
Doctor :   you can stop them when u become normal
User :   ok
Doctor :   and all ur symptoms completely reduce
User :   can i research on net and try to resolve by myself?
Doctor :   no
User :   ok
Doctor :   please dont do that and get into more problems
User :   ok, thanks
Doctor :   u r welcome
User :   will follow up advice then
Doctor :   ok
User :   takecare
Doctor :   BYE for now
Doctor :   and hope all your issues will resovlve soon
Question is related to
Diseases and Conditions
Other doctor chats you may be interested in
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor